Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 210, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 14, 2001, 5:46 PM MDT for Mercer County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2001, 5:46 PM MDT (23:46 UTC)
- Expired
- Aug 14, 2001, 6:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Mercer County, ND
The radar
The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
162 WUUS53 KBIS 142348 SVRBIS NDC057-150030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 546 PM MDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 630 PM MDT * AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ZAP...OR ABOUT 47 MILES NORTHEAST OF DICKINSON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEULAH AT 555 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ JV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:30 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 14, 2:30 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT TUE AUG 14 2001 A SURFACE LOW EXTENDS FROM SOUTHERN MANITOBA TO SOUTHWEST NORTH DAKOTA AT 300 PM CDT. DEW POINTS EAST OF THE LOW ARE IN THE 60S WITH GOOD CAPE. THUNDERSTORMS ALONG THE CANADIAN BORDER NORTH OF DEVILS LAKE HAVE BEEN MOVING EAST. THERE HAVE BEEN REPORTS OF DIME SIZED HAIL WITH THESE STORMS. THE THUNDERSTORMS WILL MOVE EAST WITH THE LOW THIS EVENING. THE UPPER LEVEL TROUGH WILL NOT PASS OVER THE FORECAST AREA UNTIL AFTERNOON WEDNESAY. WILL BUMP THE WINDS UP A LITTLE OVER PREVIOUS FORECAST. GOOD SUBSIDENCE AND STRONG WINDS ALOFT SHOULD TRANSFER TO THE SURFACE OVERCOMING A WEAK SURFACE GRADIENT. THE MODELS INDICATE THE POTENTIAL FOR PRECIP ON THE BACK SIDE OF THE TROUGH IN THE COLD AIR ADVECTION...BUT IT APPEARS THE BEST CHANCE WILL BE TO THE EAST OF OUR FORECAST AREA. A SHARP UPPER LEVEL RIDGE WILL MOVE OVER THE ROCKIES BY FRIDAY MORNING WITH ANOTHER SHORT WAVE/TROUGH MOVING THROUGH MANITOBA. THE BEST CHANCE OF PRECIP WILL AGAIN BE WELL EAST OF FORECAST AREA. .BIS...NONE. TSW
In the hours before
Local storm report, Aug 14, 2:03 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
303 PM CDT TUE AUG 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM BELCOURT ND .75 INCH HAIL
08/14/01 ROLETTE REPORTED BY PUBLIC.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:19 PM MDT | Severe Thunderstorm Warning | BIS | Rolette | 41 min |
| Aug 14, 5:56 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.